MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5990011
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Pain (1994); Neuralgia (4413)
Date of Event 04/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient underwent a ventral hernia repair using a ventralight st mesh echo 2 ps on (b)(6) 2021.About 3 weeks post implant, the patient experienced high blood pressure, severe headaches, and pain all over.As alleged, the patient has a history of arthritis but the severity of her pain in joints increased since the implant of the ventralight st mesh.As reported, the patient complains of severe shooting pain in her tailbone that shoots up her spine and into her head.Note, the patient had recent neck surgery on (b)(6) 2023 and developed a mrsa infection which was treated aggressively with iv antibiotics.As reported, the patient has ¿many allergies and is very sensitive to multiple materials.¿ the patient did not have any visible reactions on the skin post implant, the symptoms have been all systemic and the patient is taking lortab for chronic pain.The patient underwent reactivity testing with mesh on (b)(6) 2023 for 48 hours.It was reported the patient felt unwell and experienced itching around the area where the mesh was placed but no obvious rash.Upon removal of the mesh the itching stopped.As reported the patient¿s doctor does not feel the patient had a ¿true reaction¿ to the mesh and she ¿definitely doesn¿t believe the mesh is the underlying cause of the patient¿s current health issues.¿ per patient request, the patient is being referred to a surgeon for mesh removal.
 
Additional Manufacturer Narrative
Based on the information provided the patient¿s doctor does not believe the patient¿s current health issues are related to the implant, and reactivity testing did not show a ¿true reaction¿ to the mesh.It is unclear at this time what is causing the patient¿s current health issues, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 182 units released for distribution in august 2021.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16809588
Report Number1213643-2023-00158
Device Sequence Number6034151
Product Code FTL
UDI-Device Identifier00801741130977
UDI-Public(01)00801741130977
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2022
Device Catalogue Number5990011
Device Lot NumberHUFU0192
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Initial Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale